MAUDE Adverse Event Report: BECTON DICKINSON & CO. (SPARKS) BD BACTEC¿ FX, INSTRUMENT TOP, PACKAGED; SYSTEM, BLOOD CULTURING

BECTON DICKINSON & CO. (SPARKS) BD BACTEC¿ FX, INSTRUMENT TOP, PACKAGED; SYSTEM, BLOOD CULTURING
Catalog Number 441385
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/06/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that when using the bd bactec¿ fx, instrument top, packaged, there was one blood culture resulting in a false negative.Gram staining detected capnocytophaga canimorsus.No patient impact reported.
 
Additional Manufacturer Narrative
H.6 investigation summary customer contacted bd support with an inquiry about their bactec fx top 441385 sn ft4420.The customer stated they were running a sample that did not go positive for 2 weeks, however gram staining showed presence of capnocytophaga canimorsus.C.Canimorsus is a slow growing microorganism, and there is evidence that certain strains of capnocytophaga can be inhibited by sodium polyanethole sulfonate, an anticoagulant used in blood sample vials.Additionally, c.Canimorsus is not part of the fx microbial detection test, and therefore this is an unintended use for the fx.Information was requested on blood fill volumes, but no further evidence was reported.No signs of instrument failure have been witnessed.Due to lack of further information, this complaint has been unconfirmed.Dhr review is not required for this complaint as this complaint does not allege an early life failure or failure at installation and the configuration has changed since release from manufacturing due to service repairs/pms.Service history review shows no prior issues relating to this complaint failure mode have been opened.Quality did not receive samples for this complaint and therefore returned sample analysis could not occur.Review of risk management files confirms there are no new or modified risks associated with this failure mode.Bd quality will continue to monitor for trends associated with the failure mode described in this complaint.
 
Event or Problem Description

Brand Name
BD BACTEC¿ FX, INSTRUMENT TOP, PACKAGED
Common Device Name
SYSTEM, BLOOD CULTURING
Manufacturer (Section D)
BECTON DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
jo doyka
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key18740933
Report Number1119779-2024-00119
Device Sequence Number7233809
Product Code MDB
UDI-Device Identifier00382904413859
UDI-Public(01)00382904413859
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K915796
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number441385
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/06/2024
Supplement Date Received by Manufacturer04/03/2024
Initial Report FDA Received Date02/20/2024
Supplement Report FDA Received Date04/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/11/2014
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown